Alert archive / Colorado / River Flood Warnings in 2015
River Flood Warning 42, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood warning at Jun 28, 2015, 8:06 AM MDT for Otero County, Colorado. It took effect at Jun 29, 2015, 12:00 AM MDT. It was in force for 54 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2015, 8:06 AM MDT (14:06 UTC)
- In effect from
- Jun 29, 2015, 12:00 AM MDT
- Expired
- Jul 1, 2015, 6:00 AM MDT
- In force
- 54 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Otero County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at La Junta (LXHC2).
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07123000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
129
WGUS45 KPUB 281406
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
806 AM MDT SUN JUN 28 2015
...The National Weather Service in Pueblo has issued a Flood Warning
for the following rivers in Colorado...
Arkansas River At La Junta affecting Otero County.
.High water levels will continue along the Arkansas River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
under the Hydrology section of the left hand menu bar.
&&
COC089-290206-
/O.NEW.KPUB.FL.W.0042.150629T0600Z-150701T1200Z/
/LXHC2.1.ER.150629T0600Z.150630T1200Z.150701T0000Z.UU/
806 AM MDT SUN JUN 28 2015
The National Weather Service in Pueblo has issued a
* Flood Warning for
The Arkansas River At La Junta.
* from late tonight to Wednesday morning.
* At 7:15 AM Sunday the stage was 11.0 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight tonight and
continue to rise to near 11.1 feet by midmorning Tuesday.the river
will fall below flood stage by early Tuesday evening.
* Impact...At 11.0 feet...Minor agricultural flooding occurs.
&&
LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
3802 10337 3798 10361
$$1 follow-up statement
496
WGUS85 KPUB 290114
FLSPUB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
714 PM MDT SUN JUN 28 2015
...The Flood Warning is cancelled for the following rivers in
Colorado...
Arkansas River At La Junta affecting Otero County.
.Releases from the Pueblo Reservoir will keep river levels running
high.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
under the Hydrology section of the left hand menu bar.
&&
COC089-290144-
/O.CAN.KPUB.FL.W.0042.000000T0000Z-150701T1200Z/
/LXHC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
714 PM MDT SUN JUN 28 2015
The Flood Warning is cancelled for
The Arkansas River At La Junta.
* At 6:15 PM Sunday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Forecast...The river crested below flood stage at 11.0 feet. The
river will fall to 10.8 feet by .
* Impact...At 10.0 feet...The river is bankfull.
&&
LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
3802 10337 3798 10361
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Jun 28, 4:05 AM MDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 28, 4:05 AM MDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 405 AM MDT SUN JUN 28 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 330 AM MDT SUN JUN 28 2015 CURRENTLY... SAT IMAGERY SHOWS AN AREA OF CIRRUS CLOUDS MOVING THROUGH THE CWA ASSOCIATED WITH A WEAK UPPER LEVEL DISTURBANCE. OTHERWISE CALM CONDITIONS THROUGHOUT THE AREA WITH DEW POINTS RUNNING SLIGHTLY DRIER THAN YESTERDAY MORNING. TODAY... THE RIDGE CURRENTLY CENTERED OVER UTAH IS EXPECTED TO REMAIN IN PLACE TODAY AND TONIGHT...MAINTAINING A PERIOD MTN TSTMS WITH HOT AND DRY WEATHER FOR THE PLAINS. LATEST MODEL GUIDANCE THIS MORNING SHOWS AN EMBEDDED SHORTWAVE FEATURE DROPPING INTO CENTRAL COLORADO BETWEEN 18-21Z. THIS SHORTWAVE FEATURE WILL HELP DRIVE THE DEVELOPMENT OF TSTMS OVER THE PIKES PEAK MASSIF AND CENTRAL MOUNTAINS. NAM GUIDANCE SUGGESTS AROUND 500-1000J OF CAPE WITH MARGINAL SHEAR IN THE 20-25 KNOT RANGE. STORMS SHOULD REMAIN ON THE WEAKER SIDE...BUT CANNOT RULE OUT AN ISOLATED STRONGER STORM. HIGH BASED CONVECTION IS EXPECTED TODAY...WITH FORECAST SOUNDINGS INDICATING LCLS AROUND 8 KFT AGL. MAIN CONCERN WITH TSTMS WILL BE BRIEF HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS. STEERING WINDS WILL REMAIN OUT OF THE NORTH...KEEPING MOST CONVECTION CONFINED TO THE MTN AREAS. EL PASO COUNTY MAY SEE A FEW TSTMS EARLY THIS AFTERNOON AS THE SHORTWAVE FEATURE MOVES OVERHEAD...BUT MOST PRECIPITATION WILL LIKELY NOT REACH THE GROUND DUE TO HIGH BASES. TONIGHT... AFTER 00Z THE MAIN FOCUS WILL SHIFT TOWARDS THE SRN MTNS...WHERE TSTMS WILL STILL LINGER...MAINLY OVER THE HIGHER TERRAIN. HOWEVER...CONVECTION WILL QUICKLY DIE OFF IN THE EVENING AS RADIATIVE PROCESSES BECOME DOMINATE AND THE SHORTWAVE FEATURE EXITS THE REGION. SKIES WILL SLOWLY CLEAR OUT OVERNIGHT...BEFORE ANOTHER ROUND OF MTN TSTMS BEGIN TOMORROW. -AL .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 330 AM MDT SUN JUN 28 2015 WESTERN UPPER RIDGE FLATTENS AND EXPANDS SLIGHTLY EASTWARD MON/TUE...LEADING TO A DOWNTURN IN CONVECTION ACROSS THE AREA AS HEIGHTS AND MID/UPPER LEVEL TEMPERATURES RISE. WILL STILL KEEP SOME LOW POPS IN PLACE OVER THE MOUNTAINS AS MODEST AMOUNT OF LOW LEVEL MOISTURE WILL REMAIN IN PLACE...WITH UNFAVORABLE N-NE STEERING CURRENTS KEEPING MOST STORMS WEST OF I-25. MAX TEMPS MON SHOULD RUN SLIGHTLY LOWER THAN SUN OVER THE EASTERN MOUNTAINS AND PLAINS AS COOLER AIR FILTERS SOUTH FOLLOWING LATE SUN WEAK FRONTAL PASSAGE...WHILE MOUNTAINS/VALLEYS REMAIN GENERALLY UNCHANGED. ON TUE...TEMPS WILL REBOUND OVER THE PLAINS...AND A FEW SPOTS ACROSS THE LOWER ARKANSAS VALLEY WILL CREEP UPWARD TOWARD THE 100F MARK. UPPER RIDGE THEN SHIFTS WESTWARD BEGINNING WED...AS SERIES OF SHORT WAVES DEEPENS THE UPPER TROUGH OVER THE MIDWEST. FIRST WAVE WILL PUSH A COLD FRONT THROUGH THE REGION WED...THOUGH FRONT MAY BE LATE ENOUGH IN THE DAY TO ALLOW FOR ONE MORE AFTERNOON OF RATHER HOT TEMPS ON THE PLAINS...ESPECIALLY SOUTH OF THE ARKANSAS RIVER. AS POST FRONTAL UPSLOPE DEEPENS...EXPECT AN INCREASE IN CONVECTION OVER THE EASTERN MOUNTAINS AND PLAINS WED AFTERNOON/EVENING...WHILE AREAS FARTHER WEST SEE A CONTINUATION OF AT LEAST ISOLATED STORMS. FROM THU INTO THE WEEKEND...NORTHWEST FLOW ALOFT WILL PERSIST...WHILE LOW LEVEL E-SE FLOW CONTINUES BRING MOISTURE WESTWARD INTO CO. PATTERN WILL BRING DAILY CHANCES FOR THUNDERSTORMS TO MOST OF THE REGION...FAVORING THE EASTERN MOUNTAINS AND PLAINS WHERE LOW LEVEL MOISTURE WILL BE MOST PLENTIFUL. TEMPERATURES WILL FALL BACK TO BELOW AVERAGE READINGS THU AS HEIGHTS FALL AND COOLER AIR PUSHES SOUTH...WITH NEAR TO SLIGHTLY BELOW AVERAGE READINGS THEN CONTINUING INTO THE HOLIDAY WEEKEND. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 330 AM MDT SUN JUN 28 2015 VFR CONDITIONS ARE EXPECTED AT ALL THE TAF SITES THROUGHOUT THE FORECAST PERIOD. KCOS WILL LIKELY SEE TSTMS DEVELOP IN THE VCNTY BETWEEN 19 AND 21Z AS CONVECTION GETS AN EARLIER START OVER THE PIKES PEAK MASSIF. KALS WILL ALSO HAVE THE POTENTIAL FOR TSTMS IN THE VCNTY LATER THIS AFTERNOON BETWEEN 19-03Z. KPUB WILL LIKELY NOT SEE VCNTY TSTMS AS CONVECTION REMAINS MOSTLY CONFINED TO THE HIGHER TERRAIN THIS AFTERNOON. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...PETERSEN AVIATION...28
Hazardous weather outlook, Jun 28, 6:31 AM MDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 631 AM MDT SUN JUN 28 2015 COZ058>089-093>099-291245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 631 AM MDT SUN JUN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER THE MOUNTAINS AND HIGH VALLEYS. BY LATE AFTERNOON... ISOLATED STORMS MAY ALSO MOVE OUT ALONG THE INTERSTATE 25 CORRIDOR. THE MAIN THUNDERSTORM THREATS WILL BE DEADLY CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH...HOWEVER SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED EACH DAY...FAVORING HIGHER TERRAIN LOCATIONS ALONG AND WEST OF INTERSTATE 25 MONDAY AND TUESDAY...THEN THE ENTIRE AREA FROM WEDNESDAY INTO SATURDAY. THE PRIMARY THREATS WITH STORMS WILL BE CLOUD TO GROUND LIGHTNING...BRIEF PERIODS OF LOCALLY HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS TO AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER AND NEAR THE MOUNTAINS. 28/10
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:34 PM MDT | Special Weather Statement | PUB | Alamosa | 26 min |
| Jun 27, 6:56 PM MDT | Special Weather Statement | PUB | Chaffee | 49 min |
| Jun 27, 7:26 PM MDT | Areal Flood Advisory | PUB | Chaffee | 2 hr |
| Jun 27, 8:07 PM MDT | Special Weather Statement | PUB | Rio Grande | 38 min |
| Jun 28, 1:00 PM MDT | Special Weather Statement | PUB | Teller | 45 min |
| Jun 28, 1:12 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 36 min |
| Jun 28, 1:18 PM MDT | Special Weather Statement | PUB | Chaffee | 57 min |
| Jun 28, 1:39 PM MDT | Special Weather Statement | PUB | Fremont | 66 min |
| Jun 28, 1:51 PM MDT | Special Weather Statement | PUB | El Paso | 39 min |
| Jun 28, 1:55 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jun 28, 2:06 PM MDT | Special Weather Statement | PUB | El Paso | 39 min |
| Jun 28, 2:29 PM MDT | Special Weather Statement | PUB | Custer | 61 min |
| Jun 28, 2:40 PM MDT | Special Weather Statement | PUB | El Paso | 50 min |
| Jun 28, 3:00 PM MDT | Special Weather Statement | PUB | Custer | 45 min |
| Jun 28, 3:03 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa, Conejos, Costilla, Huerfano, Rio Grande, Saguache | 42 min |
| Jun 28, 3:09 PM MDT | Special Weather Statement | PUB | Pueblo | 51 min |
| Jun 28, 3:22 PM MDT | Special Weather Statement | PUB | Pueblo | 38 min |
| Jun 28, 4:03 PM MDT | Special Weather Statement | PUB | Pueblo | 42 min |
| Jun 28, 4:49 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 116 min |
| Jun 28, 5:04 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 116 min |
| Jun 28, 5:33 PM MDT | Special Weather Statement | PUB | El Paso | 42 min |
| Jun 28, 5:45 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
Nearby
River Flood Warnings in Colorado, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.